Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 7, 2013, 9:30 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2013, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 8, 2013, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 10:47 PM CDT | FLASH FLOOD | Guymon, OK | FLASH FLOODING IN THE COUNTY REPORTED AND SOME ROADS CLOSED BY OKLAHOMA DEPARTMENT OF TRANSPORTATION |
| Aug 7, 11:09 PM CDT | FLASH FLOOD | 13 S Turpin, OK | EMERGENCY MANAGEMENT REPORTED WATER OVER HIGHWAY 83 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
728 WGUS54 KAMA 080230 FFWAMA OKC007-139-080830- /O.NEW.KAMA.FF.W.0005.130808T0230Z-130808T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 930 PM CDT WED AUG 7 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA... WESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 330 AM CDT THURSDAY * AT 928 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAINFALL ACROSS THE CENTRAL AND EASTERN SECTIONS OF TEXAS COUNTY. DOPPLER RADAR INDICATES 3 TO AS MUCH AS 5 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GUYMON... TYRONE... TURPIN... OPTIMA... HOUGH... HOOKER... HARDESTY... GRAY... GOODWELL... BRYANS CORNER... BOYD... BAKER... ADAMS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 3698 10168 3697 10080 3654 10077 3650 10173 $$ SCHNEIDER
2 follow-up statements
913 WGUS74 KAMA 080618 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 118 AM CDT THU AUG 8 2013 OKC007-139-080830- /O.CON.KAMA.FF.W.0005.000000T0000Z-130808T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS OK-BEAVER OK- 118 AM CDT THU AUG 8 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN BEAVER AND EASTERN TEXAS COUNTIES UNTIL 330 AM CDT... * AT 112 AM CDT...DOPPLER RADAR ESTIMATES INDICATE BETWEEN 1 AND 3 INCHES OF RAIN OCCURRED IN SEVERAL LOCATIONS IN THE WARNED AREA DUE TO HEAVY RAINFALL EARLIER. WHILE PRECIPITATION IS TAPERING OFF ACROSS MOST AREAS IN THE WARNING AREA...IT WILL TAKE SOME TIME FOR THE STANDING WATER TO RUNOFF. OKLAHOMA HIGHWAY PATROL REPORTS SEVERAL STREETS IN THE CITY OF GUYMON REMAIN CLOSED DUE TO STANDING WATER. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GUYMON... TYRONE... TURPIN... OPTIMA... HOUGH... HOOKER... HARDESTY... GRAY... GOODWELL... BRYANS CORNER... BOYD... BAKER... ADAMS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3698 10168 3697 10080 3654 10077 3650 10173 $$ JACKSON
058 WGUS74 KAMA 080819 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 319 AM CDT THU AUG 8 2013 OKC007-139-080834- /O.CAN.KAMA.FF.W.0005.000000T0000Z-130808T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEXAS OK-BEAVER OK- 319 AM CDT THU AUG 8 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN BEAVER AND EASTERN TEXAS COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3698 10168 3697 10080 3654 10077 3650 10173 $$ JACKSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 7:02 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 7, 7:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CDT WED AUG 7 2013 .AVIATION... 00Z TAFS...SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NEXT 24 HOURS DUE TO THE COMBINATION OF A SLOW-MOVING UPPER-LEVEL DISTURBANCE...A FRONTAL BOUNDARY...LOW-LEVEL UPSLOPE FLOW...AND AMPLE MOISTURE AROUND. THE HIGHEST CHANCES WILL COME THROUGH THIS EVENING...ALTHOUGH SHOWERS AND THUNDERSTORMS COULD LINGER OVERNIGHT INTO THURSDAY MORNING PARTICULARLY AT KGUY AND KDHT. ADDITIONAL STORMS WILL LIKELY DEVELOP THURSDAY AFTERNOON...WITH THE HIGHEST CHANCES THROUGH 00Z FRIDAY AT KDHT AND KGUY. STRONG ERRATIC WINDS...HAIL...AND MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WITH THE STORMS THIS EVENING. LOW CLOUDS AND POSSIBLY FOG DEVELOPING IN MOIST UPSLOPE FLOW ARE EXPECTED TO PRODUCE MVFR TO IFR CONDITIONS DURING THE 10Z-17Z TIMEFRAME. KB && .PREV DISCUSSION... /ISSUED 554 PM CDT WED AUG 7 2013/ UPDATE... FORECAST UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. ALSO INCREASED POPS ACROSS THE WESTERN PANHANDLES BASED ON RADAR TRENDS. HEAVY RAIN...POSSIBLY LEADING TO FLOODING OR FLASH FLOODING...WILL ALSO REMAIN A CONCERN WITH THESE STORMS. KB PREV DISCUSSION... /ISSUED 254 PM CDT WED AUG 7 2013/ DISCUSSION... INSTABILITY...SURFACE BOUNDARIES AND UPPER LEVEL SUPPORT WILL ALL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG GUSTY WINDS AND HAIL THE MAIN THREATS. HEAVY RAIN MAY ALSO CAUSE SOME FLOODING ISSUES...BUT THE STORMS WILL BE MOVING A LITTLE FASTER THAN THE LAST COUPLE OF DAYS. SEVERAL SURFACE BOUNDARIES WILL LIKELY HELP CONVECTION TO FIRE AGAIN THURSDAY BEFORE THE COLD FRONT MOVES SOUTH. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION AS AN UPPER LEVEL SHORT WAVE TROUGH MOVES ACROSS THE AREA AND COMBINES WITH THE MOISTURE...INSTABILITY AND SURFACE BOUNDARIES. THE FLOW ALOFT SHOULD STILL BE STRONG ENOUGH FRIDAY AND SATURDAY TO PULL MOUNTAIN CONVECTION THIS WAY. OTHERWISE...ANY LEFTOVER OUTFLOW BOUNDARIES WILL LIKELY FIRE CONVECTION AS WELL. SUNDAY MAY BE A DOWN DAY FOR CONVECTION AS THE UPPER HIGH SHIFTS WEST OVER WEST TEXAS FOR A DAY...SO WILL LEAVE THIS DAY DRY. THE UPPER HIGH MOVES BACK OVER THE SOUTHERN ROCKIES BY MONDAY WHICH WILL PUT THE PANHANDLES IN NORTHWEST FLOW. THIS FLOW WILL AGAIN BRING SHOWERS AND THUNDERSTORMS BACK INTO THE REGION. MODELS DO NOT AGREE ON THE MOVEMENT OF THE COLD FRONT OVER THE NEXT DAY TO DAY AND A HALF. FOR NOW HAVE GONE WITH THE GFS AS IT SEEMS TO HANDLE CURRENT SITUATION THE BEST. FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEKEND GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Aug 7, 6:00 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT WED AUG 7 2013 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 600 PM CDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE PANHANDLES TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE PANHANDLES THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH MIDNIGHT. KB
In the hours before
Special weather statement, Aug 7, 8:36 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
836 PM CDT WED AUG 7 2013
OKZ002-080230-
TEXAS OK-
836 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS COUNTY UNTIL 930 PM
CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF
ELKHART TO 8 MILES EAST OF EVA TO 10 MILES NORTH OF TEXHOMA...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
HOUGH...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 10135 3678 10142 3652 10191 3677 10183
3699 10196
TIME...MOT...LOC 0137Z 237DEG 15KT 3700 10184 3683 10173
3665 10179
SCHNEIDERLocal storm report, Aug 7, 8:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST TEXLINE 36.38N 103.02W
08/07/2013 E60 MPH DALLAM TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1300751
COCKRELL/SPENCERSpecial weather statement, Aug 7, 9:02 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT WED AUG 7 2013
OKZ002-003-080300-
BEAVER OK-TEXAS OK-
902 PM CDT WED AUG 7 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND
NORTHEASTERN TEXAS COUNTIES UNTIL 1000 PM CDT...
AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF ADAMS...OR 22 MILES EAST OF
GUYMON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURPIN... BAKER... ADAMS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3693 10067 3656 10105 3666 10124 3700 10100
3701 10081
TIME...MOT...LOC 0202Z 214DEG 15KT 3669 10108
SCHNEIDERLocal storm report, Aug 7, 9:06 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
08/07/2013 M66 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1300752
ABMLocal storm report, Aug 7, 9:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
911 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 E GOODWELL 36.60N 101.60W
08/07/2013 M68 MPH TEXAS OK MESONET
&&
EVENT NUMBER AMA1300753
ABMLocal storm report, Aug 7, 9:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
927 PM CDT WED AUG 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD GUYMON 36.69N 101.48W
08/07/2013 TEXAS OK FIRE DEPT/RESCUE
LOW LYING ROADS ARE BEING CLOSED AS THEY ARE BECOMING
IMPASSABLE
&&
EVENT NUMBER AMA1300754
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:22 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Aug 7, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 64 min |
| Aug 7, 7:51 PM CDT | Tornado Warning | AMA | Beaver, Texas | 39 min |
| Aug 7, 8:36 PM CDT | Special Weather Statement | AMA | Texas | 54 min |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
| Aug 7, 9:02 PM CDT | Special Weather Statement | AMA | Beaver | 58 min |
| Aug 7, 9:16 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 59 min |
| Aug 7, 10:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Aug 7, 11:05 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 55 min |
| Aug 7, 11:51 PM CDT | Flash Flood Warning | AMA | Beaver | 6 hr |
| Aug 7, 11:55 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 65 min |
| Aug 8, 3:25 AM CDT | Areal Flood Advisory | AMA | Beaver, Texas | 3 hr |
| Aug 8, 3:16 PM CDT | Special Weather Statement | AMA | Cimarron | 59 min |
| Aug 8, 4:23 PM CDT | Special Weather Statement | AMA | Cimarron | 67 min |
| Aug 8, 5:30 PM CDT | Special Weather Statement | AMA | Cimarron | 60 min |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.